MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PERITONEAL CATHETER & STARTER KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX PERITONEAL CATHETER & STARTER KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Model Number 50-9900
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).No photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.
 
Event or Problem Description
It was reported that expired product.Question: rep called and stated she received a call from /omit/ at (b)(6) about a physician placing an expired pleurx.The product expired on 12/31/2021 but she has no other information from the customer.Response: explained the case needed to be reported to field assurance.Bard/bd cannot recommend placing any product past the labeled expiration date.We have no specific information or testing on use of an expired products.We consider the kit contents to be sterile as long as the packaging is intact with no signs of damage.The physician will have to determine risk vs benefits of leaving the product in the patient.
 
Additional Manufacturer Narrative
Pr (b)(4).Follow-up emdr for device evaluation: two photos were provided to our quality team for investigation.Photos of the label were observed.The 0001367262 lot showed an expiration date of dec 31, 2021.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001367262 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported that expired product.Question: rep called and stated she received a call from /omit/ at north western memorial about a physician placing an expired pleurx.The product expired on 12/31/2021 but she has no other information from the customer.Please contact /omit/ for all information.Response: explained the case needed to be reported to field assurance.Bard/bd cannot recommend placing any product past the labeled expiration date.We have no specific information or testing on use of an expired products.We consider the kit contents to be sterile as long as the packaging is intact with no signs of damage.The physician will have to determine risk vs benefits of leaving the product in the patient.Lot #¿s: 50-9900 placed in patient (b)(6) 2022, lot #: 0001367262, expired 12/31/2021 further description/clarification of event: par was set too high for clinical need.Overstock area designated with overstock supply.Supply chain staff pulled from overstock pallet to replenish department.Staff pulled expired product.Expired product was placed in patient.Physicians stated the patient¿s condition would not be suitable for an exchange.Decision was made to leave expired catheter in place.Supply chain notified of expired product in department.Expired product was pulled the same day.Internal incident report was created.Bd notified.

Brand Name
PLEURX PERITONEAL CATHETER & STARTER KIT
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13772881
Report Number1625685-2022-00040
Device Sequence Number17272792
Product Code PNG
UDI-Device Identifier10885403231537
UDI-Public(01)10885403231537
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number50-9900
Device Catalogue Number50-9900
Device Lot Number0001367262
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown